Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bigburd24

URGENT QUESTION ABOUT ACCUTANE PILLS! *PLEASE ANSWER*

I got prescribed 60 mg for my 4th month of Accutane but they said they didn't make them in 60 mg so they told me to take 3 20 mg pills daily with food, am I supposed to take the 3 all at the same time or different times throughout the day?? PLEASE HELP. I didn't ask my derm because I didn't think of this question when I was there.

Share this post


Link to post
Share on other sites
16 hours ago, bigburd24 said:

I got prescribed 60 mg for my 4th month of Accutane but they said they didn't make them in 60 mg so they told me to take 3 20 mg pills daily with food, am I supposed to take the 3 all at the same time or different times throughout the day?? PLEASE HELP. I didn't ask my derm because I didn't think of this question when I was there.

Where are you from and what do you weigh?  60 mg sounds like a max dose and not to be recommended.
How bad is your acne - are you willing to post a picture?

Are you fully aware that accutane is only to be used as a last resort and for severe cystic acne only?
This is because the side effects are so bad and a threat to your longterm health and well-being - it is a chemo drug!
5 people died in the UK last year. 20 deaths between 2012 and 2014.
Consider the potential for permanent sexual side effects and fertility issues.
Consider maybe losing much of your hair  - possibly permanently.

Your choice but take care.

Share this post


Link to post
Share on other sites
6 hours ago, hatetane said:
Where are you from and what do you weigh?  60 mg sounds like a max dose and not to be recommended.
How bad is your acne - are you willing to post a picture?

Are you fully aware that accutane is only to be used as a last resort and for severe cystic acne only?
This is because the side effects are so bad and a threat to your longterm health and well-being - it is a chemo drug!
5 people died in the UK last year. 20 deaths between 2012 and 2014.
Consider the potential for permanent sexual side effects and fertility issues.
Consider maybe losing much of your hair  - possibly permanently.

Your choice but take care.
185 lbs, from the USA, and my max dose is 80 mg. My acne is very bad, all over back and on cheeks, bleed with the slightest touch of them. And yes I'm obviously aware of the side effects, I get reminded of them every month. There's no point in scaring people about Accutane when they already know the risk they're taking.

Share this post


Link to post
Share on other sites
17 minutes ago, bigburd24 said:
6 hours ago, hatetane said:
Where are you from and what do you weigh?  60 mg sounds like a max dose and not to be recommended.
How bad is your acne - are you willing to post a picture?

Are you fully aware that accutane is only to be used as a last resort and for severe cystic acne only?
This is because the side effects are so bad and a threat to your longterm health and well-being - it is a chemo drug!
5 people died in the UK last year. 20 deaths between 2012 and 2014.
Consider the potential for permanent sexual side effects and fertility issues.
Consider maybe losing much of your hair  - possibly permanently.

Your choice but take care.
185 lbs, from the USA, and my max dose is 80 mg. My acne is very bad, all over back and on cheeks, bleed with the slightest touch of them. And yes I'm obviously aware of the side effects, I get reminded of them every month. There's no point in scaring people about Accutane when they already know the risk they're taking.

Maybe in your case trying it is possible- but only if nothing else works. I also suffered very severe effects, with shock to muscles. 

People aren't warned properly, more so on long term effects. Doctors often say it won't happen, can't happen etc. 

You could still try lower dose, if it works. You never take all pills at once, you split dosage. Hope it helps you. 

Share this post


Link to post
Share on other sites
14 hours ago, fiksi said:

Maybe in your case trying it is possible- but only if nothing else works. I also suffered very severe effects, with shock to muscles. 

People aren't warned properly, more so on long term effects. Doctors often say it won't happen, can't happen etc. 

You could still try lower dose, if it works. You never take all pills at once, you split dosage. Hope it helps you. 
15 hours ago, bigburd24 said:
21 hours ago, hatetane said:
Where are you from and what do you weigh?  60 mg sounds like a max dose and not to be recommended.
How bad is your acne - are you willing to post a picture?

Are you fully aware that accutane is only to be used as a last resort and for severe cystic acne only?
This is because the side effects are so bad and a threat to your longterm health and well-being - it is a chemo drug!
5 people died in the UK last year. 20 deaths between 2012 and 2014.
Consider the potential for permanent sexual side effects and fertility issues.
Consider maybe losing much of your hair  - possibly permanently.

Your choice but take care.
185 lbs, from the USA, and my max dose is 80 mg. My acne is very bad, all over back and on cheeks, bleed with the slightest touch of them. And yes I'm obviously aware of the side effects, I get reminded of them every month. There's no point in scaring people about Accutane when they already know the risk they're taking.
There's no point in scaring people? I am looking out for you and you were the one that asked the question!
How am I suppose to know that you know all of the risks when your doctors won't tell you about them and they are not listed on the PIL.
If you want reassurance about taking accutane you are not going to get it. Accutane is a very serious drug.
By all means take it and if you are fully informed better still.
 

Share this post


Link to post
Share on other sites
11 hours ago, hatetane said:
There's no point in scaring people? I am looking out for you and you were the one that asked the question!
How am I suppose to know that you know all of the risks when your doctors won't tell you about them and they are not listed on the PIL.
If you want reassurance about taking accutane you are not going to get it. Accutane is a very serious drug.
By all means take it and if you are fully informed better still.
 
I asked a question about my pills/dosage and you replied with stuff relating to all the bad things Accutane does to people and the deaths it's caused, very unrelated to my question. And also, when did I ever ask for reassurance? But I'm sorry didn't mean to sound like a jerk, just said that because of all the negative things people flood this forum with even though Accutane has helped many people and didn't leave them with severe permanent side effects years later. Also, I'm pretty sure 90% of people know the risk they're taking when they started using this drug, but for people like me, we don't want to deal with painful cystic acne anymore after nothing else has worked. Edited by bigburd24

Share this post


Link to post
Share on other sites
2 hours ago, plaguevictim said:

Back to the topic, my dermatologist told me I should take both pills at once after some meal. 


Accutane is not taken all at once, doses are usually split with eg 2 meals. Even the manual says that taking whole dose at once is not done. Well, perhaps if you are really low dose you can take one pill, but you will not do eg 80mg all at once after one meal. 
On 17. 01. 2018. at 1:08 AM, bigburd24 said:

I got prescribed 60 mg for my 4th month of Accutane but they said they didn't make them in 60 mg so they told me to take 3 20 mg pills daily with food, am I supposed to take the 3 all at the same time or different times throughout the day?? PLEASE HELP. I didn't ask my derm because I didn't think of this question when I was there.


Again, if you eg have 4 smaller meals, like lunch pre-dinner and dinner, you could take one pill on each occasion, or perhaps, 2 for lunch, one for dinner.

Share this post


Link to post
Share on other sites
18 hours ago, fiksi said:

Accutane is not taken all at once, doses are usually split with eg 2 meals. Even the manual says that taking whole dose at once is not done. Well, perhaps if you are really low dose you can take one pill, but you will not do eg 80mg all at once after one meal. 
Again, if you eg have 4 smaller meals, like lunch pre-dinner and dinner, you could take one pill on each occasion, or perhaps, 2 for lunch, one for dinner.
1
im taking one for breakfast then the other 2 hours later with dinner which is my largest meal of the day, thanks for the help

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×